Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 135, NWS St. Louis, MO

July 1, 2015Cole County, Moniteau County, Osage County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 1, 2015, 9:13 PM CDT for Cole County, Moniteau County, Osage County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2015, 9:13 PM CDT (02:13 UTC)
Expired
Jul 1, 2015, 10:00 PM CDT
In force
47 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cole County, MO, Moniteau County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2985 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
4.7
Supercell composite
27.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WUUS53 KLSX 020213
SVRLSX
MOC051-135-151-020300-
/O.NEW.KLSX.SV.W.0135.150702T0213Z-150702T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
913 PM CDT WED JUL 1 2015

THE NATIONAL WEATHER SERVICE IN ST LOUIS  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSAGE COUNTY IN CENTRAL MISSOURI...
  SOUTHEASTERN MONITEAU COUNTY IN CENTRAL MISSOURI...
  COLE COUNTY IN CENTRAL MISSOURI...

* UNTIL 1000 PM CDT

* AT 913 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES SOUTHWEST OF CHAMOIS TO NEAR RUSSELLVILLE...
  MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JEFFERSON CITY...LINN...WARDSVILLE...TAOS...RUSSELLVILLE...
  FREEBURG...WESTPHALIA...ST. THOMAS...RICH FOUNTAIN...BRAZITO...HIGH
  POINT...HICKORY HILL...META...LOHMAN...EUGENE...ARGYLE...LOOSE
  CREEK...BONNOTS MILL...SCHUBERT AND KOELTZTOWN.

THIS WARNING ALSO INCLUDES CLARKS HILL/NORTON HISTORIC SITE.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3861 9268 3856 9205 3864 9185 3851 9164
      3829 9165 3829 9211 3830 9219 3834 9220
      3834 9241 3843 9241 3843 9262 3851 9273
TIME...MOT...LOC 0213Z 318DEG 22KT 3862 9189 3849 9238 

HAIL...<.75IN
WIND...60MPH
 
$$

TILLY
2 follow-up statements
164 
WWUS53 KLSX 020235
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
935 PM CDT WED JUL 1 2015

MOC051-135-151-020300-
/O.CON.KLSX.SV.W.0135.000000T0000Z-150702T0300Z/
OSAGE MO-MONITEAU MO-COLE MO-
935 PM CDT WED JUL 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR OSAGE...SOUTHEASTERN MONITEAU AND COLE COUNTIES...

AT 934 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RICH FOUNTAIN TO HIGH POINT...MOVING SOUTHEAST AT
20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JEFFERSON CITY...LINN...WARDSVILLE...TAOS...RUSSELLVILLE...
FREEBURG...WESTPHALIA...ST. THOMAS...BRAZITO...HIGH POINT...HICKORY
HILL...RICH FOUNTAIN...META...LOHMAN...EUGENE...ARGYLE...SCHUBERT...
KOELTZTOWN...LOOSE CREEK AND LATHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3861 9268 3851 9164 3829 9165 3829 9211
      3830 9219 3834 9220 3834 9241 3843 9241
      3843 9262 3851 9273
TIME...MOT...LOC 0234Z 323DEG 17KT 3841 9193 3846 9258 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

TILLY
550 
WWUS53 KLSX 020300
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1000 PM CDT WED JUL 1 2015

MOC051-135-151-020309-
/O.EXP.KLSX.SV.W.0135.000000T0000Z-150702T0300Z/
OSAGE MO-MONITEAU MO-COLE MO-
1000 PM CDT WED JUL 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR OSAGE...SOUTHEASTERN MONITEAU
AND COLE COUNTIES WILL EXPIRE AT 1000 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3861 9268 3851 9164 3829 9165 3829 9211
      3830 9219 3834 9220 3834 9241 3843 9241
      3843 9262 3851 9273
TIME...MOT...LOC 0259Z 318DEG 22KT 3841 9193 3846 9258 

$$

TILLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:33 PM CDT, 40 minutes earlier.

Area forecast discussion, Jul 1, 8:33 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT WED JUL 1 2015

.SHORT TERM:  (THROUGH LATE TONIGHT)
ISSUED AT 249 PM CDT WED JUL 1 2015

ACTIVITY THIS AFTERNOON IS DIMINISHING, SO MOST PLACES TO JUST SEE
WIDELY SCATTERED ACTIVITY THROUGH THE EARLY EVENING HOURS. THEN
NEXT ROUND OF ACTIVITY TO FIREUP, MAINLY OVER WEST CENTRAL MO NEAR
SURFACE LOW THEN TRACK EAST AND SOUTH ALONG THE FRONTAL BOUNDARY.
EXACT TRACK OF COMPLEX OF STORMS HARD TO PIN DOWN, BUT STILL FEEL
THAT BEST CHANCES OF STORMS WITH HEAVY RAIN WILL BE OVER CENTRAL
AND SOUTHEAST MO. COULD SEE ONE TO TWO INCHES OF RAINFALL IN THIS
AREA OVERNIGHT TONIGHT AS PW VALUES REMAIN AROUND TWO INCHES, SO
VERY EFFICIENT RAIN MAKERS EXPECTED AND KEPT FLASH FLOOD WATCH
GOING TIL 12Z THURSDAY. OTHERWISE, LOWS TO BE A BIT BELOW NORMAL
IN THE LOW 60S TO AROUND 70.

BYRD

.LONG TERM:  (THURSDAY THROUGH NEXT WEDNESDAY)
ISSUED AT 249 PM CDT WED JUL 1 2015

ON THURSDAY, FRONTAL BOUNDARY TO PUSH SOUTH OF FORECAST AREA AND
REMAIN STALLED JUST SOUTH OF FORECAST AREA THROUGH THE HOLIDAY
WEEKEND. WILL SEE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS
WITH BEST CHANCES OVER SOUTHEAST MO AND SOUTHERN IL, PARTICULARLY
DURING THE AFTERNOON AND EVENING HOURS. HIGH TEMPERATURES THROUGH
THE WEEKEND WILL BE A BIT BELOW NORMAL IN THE MID 70S TO MID 80S
WITH OVERNIGHT LOWS IN THE 60S.

THEN BEGINNING SUNDAY NIGHT, NEXT WEATHER SYSTEM TO APPROACH AREA
FROM THE NORTHWEST. SO WILL SEE OFF AND ON CHANCES MONDAY THROUGH
WEDNESDAY NEXT WEEK. TEMPERATURES TO REMAIN A BIT BELOW NORMAL
THROUGH THE REST OF THE FORECAST PERIOD.

BYRD

&&

.AVIATION:  (FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 830 PM CDT WED JUL 1 2015

MOST ACTIVE WX EXPECTED TO BE IN THE INTERSTATE 70 CORRIDOR REGION
THIS EVENING AND THIS SHOULD GIVE WAY TO LOWERING CIGS AND
LINGERING SHOWERS HEADING INTO THE OVERNIGHT AS A COLD FRONT DROPS
DOWN. AT LEAST MVFR CIGS WILL THEN PERSIST FOR MUCH OF THURSDAY
BEFORE IMPROVEMENT BACK TO VFR LATE IN THE DAY. SOME IFR CIGS
POSSIBLE, ESPECIALLY LATE TONIGHT AND EARLY THURSDAY MORNING BUT
PREFER TO SEE HOW THIS PLAYS OUT BEFORE INCLUDING. OTHERWISE,
VARIABLE WINDS OUTSIDE OF TSRA WILL BECOME N-NE BEHIND COLD FRONT
LATER TONIGHT.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR BOONE MO-CALLAWAY
     MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-IRON MO-
     JEFFERSON MO-MADISON MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-
     REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-WARREN MO-
     WASHINGTON MO.

IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 1, 4:03 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT WED JUL 1 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
403 PM CDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS CAN BE EXPECTED TONIGHT. A FEW STORMS MAY BE SEVERE
AND CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES ACROSS CENTRAL AND SOUTHEAST MISSOURI. HEAVY RAINFALL
CAN ALSO BE EXPECTED ACROSS CENTRAL AND SOUTHEAST MISSOURI AND A
FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT ACROSS THIS AREA.

POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR
FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. MAJOR FLOODING
WILL CONTINUE ALONG THE MISSISSIPPI RIVER AT GRAFTON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH
TUESDAY. A FEW STORMS MAY BE SEVERE ACROSS SOUTHEAST MISSOURI AND
CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND HEAVY
RAINFALL THURSDAY AND THURSDAY NIGHT.

POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR
FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. MAJOR FLOODING IS
FORECAST ALONG THE MISSISSIPPI RIVER AT GRAFTON THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

BYRD

In the hours before

Local storm report, Jul 1, 8:29 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 PM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             2 NNW FREEBURG          38.45N  89.92W
07/01/2015  E0.25 INCH       ST. CLAIR          IL   TRAINED SPOTTER

&&

GOSSELIN
Local storm report, Jul 1, 8:45 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
845 PM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     FLOOD            2 SW BELLEVILLE         38.51N  90.03W
07/01/2015                   ST. CLAIR          IL   AMATEUR RADIO

            8 TO 10 INCHES OF STANDING WATER NEAR THE INTERSECTION
            OF ROUTES 177 AND 13.

&&

TES
Local storm report, Jul 1, 8:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
849 PM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND DMG     ST. ANN                 38.73N  90.39W
07/01/2015                   ST. LOUIS          MO   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS DOWN ACROSS A NEIGHBORHOOD IN
            ST. ANN.

0728 PM     HEAVY RAIN       ST. ANN                 38.73N  90.39W
07/01/2015  M2.70 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

GOSSELIN
Local storm report, Jul 1, 8:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
856 PM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TSTM WND GST     2 NE JEFFERSON CITY     38.59N  92.16W
07/01/2015  M43 MPH          CALLAWAY           MO   ASOS

&&

GOSSELIN
Local storm report, Jul 1, 9:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
904 PM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       LAKE MYKEE              38.68N  92.10W
07/01/2015  M2.25 INCH       CALLAWAY           MO   TRAINED SPOTTER

            RAINFALL OVER 35 MINUTES.

&&

CORRECTED EVENT TIME

GOSSELIN
Local storm report, Jul 1, 9:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
905 PM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND GST     JEFFERSON CITY          38.57N  92.19W
07/01/2015  E50 MPH          COLE               MO   TRAINED SPOTTER

&&

GOSSELIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:35 PM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis, City of Saint Louis4 hr
Jul 1, 7:38 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis37 min
Jul 1, 7:43 PM CDTTornado WarningLSXBoone, Callaway32 min
Jul 1, 7:55 PM CDTFlash Flood WarningLSXBoone4 hr
Jul 1, 8:25 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau, Osage50 min
Jul 1, 8:47 PM CDTTornado WarningLSXCole, Moniteau28 min
Jul 1, 8:55 PM CDTFlash Flood WarningLSXCallaway, Cole, Moniteau, Osage4 hr
Jul 1, 9:18 PM CDTSevere Thunderstorm WarningLSXJefferson42 min
Jul 1, 9:46 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois44 min
Jul 1, 10:13 PM CDTFlash Flood WarningLSXJefferson5 hr
Jul 1, 10:14 PM CDTRiver Flood WarningLSXCrawford, Washington4 days
Jul 1, 10:34 PM CDTFlash Flood WarningLSXFranklin, Gasconade, Jefferson, Osage6 hr
Jul 1, 11:15 PM CDTSevere Thunderstorm WarningLSXCrawford18 min
Jul 1, 11:23 PM CDTFlash Flood WarningLSXCrawford, Sainte Genevieve, Saint Francois, Washington6 hr
Jul 1, 11:58 PM CDTAreal Flood WarningLSXBoone9 hr
Jul 2, 12:58 AM CDTAreal Flood WarningLSXCallaway, Cole, Moniteau, Osage9 hr
Jul 2, 2:47 AM CDTFlash Flood WarningLSXIron, Madison, Reynolds6 hr
Jul 2, 3:20 AM CDTAreal Flood WarningLSXFranklin, Gasconade, Jefferson, Osage9 hr
Jul 2, 4:41 AM CDTRiver Flood WarningLSXCole55 hr
Jul 2, 5:29 AM CDTAreal Flood WarningLSXCrawford, Sainte Genevieve, Saint Francois, Washington9 hr
Jul 2, 6:29 AM CDTRiver Flood WarningLSXJefferson46 hr
Jul 2, 8:59 AM CDTAreal Flood WarningLSXBoone12 hr
Jul 2, 10:01 AM CDTAreal Flood WarningLSXCole, Moniteau, Osage12 hr
Jul 2, 12:06 PM CDTAreal Flood WarningLSXJefferson24 hr
Jul 2, 12:10 PM CDTAreal Flood WarningLSXFranklin6 hr
Jul 2, 12:12 PM CDTAreal Flood WarningLSXOsage24 hr
Jul 2, 4:50 PM CDTRiver Flood WarningLSXBoone, Callaway, Cole, Moniteau47 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.